Alert archive / Colorado / Frost Advisories in 2006

Frost Advisory 2, NWS Pueblo, CO

October 11, 200613 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Oct 11, 2006, 2:55 PM MDT for 13 counties in Colorado. It took effect at Oct 12, 2006, 3:00 AM MDT. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Oct 11, 2006, 2:55 PM MDT (20:55 UTC)
In effect from
Oct 12, 2006, 3:00 AM MDT
Expired
Oct 12, 2006, 3:54 AM MDT
In force
54 min
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2202 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 112055
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT WED OCT 11 2006

...FROST IS EXPECTED EARLY THURSDAY MORNING...

.A COOLER AIR MASS WILL MOVE INTO THE SOUTHEAST COLORADO PLAINS
OVERNIGHT AND WILL RESULT IN COLD MORNING TEMPERATURES AND AREAS
OF FROST.

COZ083>089-093>099-120500-
/O.UPG.KPUB.FZ.A.0001.061012T0900Z-061012T1400Z/
/O.NEW.KPUB.FR.Y.0002.061012T0900Z-061012T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
255 PM MDT WED OCT 11 2006

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. 

THIS ADVISORY IS FOR ALL OF THE SOUTHEAST COLORADO PLAINS.

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND
MID 30S ACROSS THE SOUTHEAST COLORADO PLAINS...WITH FROST EXPECTED
TO DEVELOP.

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

$$
2 follow-up statements
000 
WWUS75 KPUB 120340
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
940 PM MDT WED OCT 11 2006

...FROST IS EXPECTED EARLY THURSDAY MORNING...

.A COOLER AIR MASS WILL MOVE INTO THE SOUTHEAST COLORADO PLAINS
OVERNIGHT AND WILL RESULT IN COLD MORNING TEMPERATURES AND AREAS
OF FROST.

COZ083>089-093>099-121145-
/O.CON.KPUB.FR.Y.0002.061012T0900Z-061012T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
940 PM MDT WED OCT 11 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
THURSDAY. 

THIS ADVISORY IS FOR ALL OF THE SOUTHEAST COLORADO PLAINS.

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER
AND MID 30S ACROSS THE SOUTHEAST COLORADO PLAINS...WITH FROST
EXPECTED TO DEVELOP.

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

$$
000 
WWUS75 KPUB 120954
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
354 AM MDT THU OCT 12 2006

...FROST ADVISORY CANCELLED...

.LOW CLOUDS HAVE DEVELOPED OVER THE REGION. THESE CLOUDS WILL
HAMPER THE COOLING OF THE AIR...AND TEMPERATURES WILL REMAIN ABOVE
FREEZING FOR THE REMAINDER OF THE NIGHT.

COZ083>089-093>099-121100-
/O.CAN.KPUB.FR.Y.0002.000000T0000Z-061012T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
354 AM MDT THU OCT 12 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 11, 2:48 PM MDT, 7 minutes earlier.

Area forecast discussion, Oct 11, 2:48 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT WED OCT 11 2006

.SHORT TERM...
(TONIGHT AND THURSDAY)

MAIN CONCERN IS LOW TEMPS FOR THU MORNING AND WHAT TO DO WITH THE
FREEZE WATCH.  HAVE ALREADY HAD THE EASTERLY SURGE BACKUP ALONG MOST
OF THE SERN MTS AS SEEN ON RADAR AND IN METARS.  THE COLDER AIR
ASSOCIATED WITH THE FRONT IS LAGGING BEHIND AND DOES NOT COME IN
UNTIL LATER TONIGHT. THIS AFTERNOON THERE REALLY HAVE NOT BEEN ALL
THAT MANY CLOUDS EXCEPT OVER THE CENTRAL MTS AND PORTIONS OF THE SW
MTS.  LOOKS LIKE THE MSTR/CLOUDS WL CONTINUE STREAMING OVR THE
CENTRAL AND SW MTS TONIGHT AND WL GO AHEAD AND KEEP SOME LOW POPS IN
THESE AREAS. DO NOT SEE MUCH CHANCE FOR PCPN DURING THE EVENING
HOURS OVER ERN PORTIONS OF THE FORECAST AREA AS IT LOOKS LIKE IT WL
NOT MOISTEN UP UNTIL LATER TONIGHT. MODELS DO NOT SHOW MUCH CHANCE
FOR PCPN OVR ERN AREAS TONIGHT OR THU MORNING.  WITH ALL THE LOW
LEVEL MSTR THAT IS FORECAST TO BACK INTO THE SERN PLAINS LATE
TONIGHT...WE COULD SEE SOME LIGHT PCPN...SO WL MAINLY HAVE ISOLD
POPS IN THE FORECAST...BUT THAT MSTR PUSHES OUT OF THE AREA FOR THE
AFTERNOON WITH LITTLE MSTR ALOFT...AND DRY WEA FOR THE AFTERNOON
LOOKS GOOD. LOW TEMPS TONIGHT ARE A CHALLENGE FOR ERN AREAS. CLOUD
COVER TONIGHT SHOULD HELP TO INSULATE THINGS AND COULD KEEP TEMPS
FROM FREEZING.  GUIDANCE VALUES ARE MOSTLY ABOVE FREEZING...BUT NOT
TOO FAR FROM IT.  DEW POINTS TONIGHT ACRS THE SERN PLAINS ARE
EXPECTED TO MOSTLY BE IN THE LOW 30S.  IF TEMPS DO DROP TO FREEZING
IT LIKELY WOULD NOT BE FOR LONG ENOUGH TO WARRANT A FREEZE WARNING.
NRN EL PASO COUNTY AND MAYBE PORTIONS OF KIOWA ARE THE MOST LIKELY
AREAS TO SEE FREEZING TEMPS.  HAVE OPTED TO CHANGE THE FREEZE
WARNING TO A FROST ADVISORY.

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

THURSDAY NIGHT THROUGH FRIDAY...BRISK NW FLOW ALOFT ACROSS THE
REGION IS EXPECTED AS THE LARGE GREAT LAKES SYSTEM PULLS TO THE
EAST...AND THE NEXT UPPER LOW REMAINS JUST OFF THE SOUTHERN CA
COAST. LOOK FOR PARTLY CLOUDY TO MOSTLY CLEAR SKIES WITH SEASONABLE
TEMPS. LITTLE ADJUSTMENT TO THE GRIDS NECESSARY.

SATURDAY THROUGH WEDNESDAY...DAYS 4 THROUGH 7 OF THE FORECAST POSE
THE REAL CHALLENGE. LATEST LONG TERM MODEL RUNS INDICATE THAT THE
UPPER LOW OFF THE CA COAST WILL TAKE A MORE SOUTHERN ROUTE...SLIDING
EAST ACROSS AZ AND NM. THIS SOLUTION IS MUCH DRIER FOR THE CWA...AND
HAD TO TAPER BACK POPS AND RESTRICT ISOLATED POPS TO JUST ALONG THE
CONTDVD THROUGH SUNDAY NIGHT. ALSO BOOSTED MAX TEMPS SLIGHTLY DUE TO
LESS CLOUD COVER EXPECTED. BEYOND THAT...FORECAST CONFIDENCE IS LOW.
GFS OPENS THE LOW AND MOVES IT ACROSS SE COLORADO AND THE TX/OK
PANHANDLES MON NIGHT AND TUE. THE ECMWF KEEPS IT SOUTH OF CO AND
MOVES IT RAPIDLY TO THE MID-MISS VALLEY BY TUE MORNING. ALL THE
MODELS THEN HAVE WESTERLY ZONAL FLOW FOR THE REGION ON WED...WITH
RESIDUAL LLVL MOISTURE AND COLD AIR STILL A QUESTION...DEPENDING ON
THE PATH OF THE UPPER LOW. KEEPING IN MIND THE MODEL CONFLICT...WILL
CHANGE VERY LITTLE MON AND TUE EXCEPT TO BLEND BETTER WITH
SURROUNDING OFFICES...AND WITH A COOLER DAY EXPECTED ON WED. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 8 AM MDT THURSDAY FOR COZ083-COZ084-
COZ085-COZ086-COZ087-COZ088-COZ089-COZ093-COZ094-COZ095-COZ096-
COZ097-COZ098-COZ099.

&&

28/27
Hazardous weather outlook, Oct 11, 6:30 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT WED OCT 11 2006

COZ058>089-093>099-121300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
630 AM MDT WED OCT 11 2006

...FREEZE WATCH FOR ALL OF THE SOUTHEAST COLORADO PLAINS FROM LATE
TONIGHT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO MOVE ACROSS EASTERN COLORADO TODAY. THIS
SYSTEM WILL USHER IN A MUCH COOLER AIRMASS ACROSS THE AREA TONIGHT
AND BRING THE POTENTIAL FOR OVERNIGHT LOWS TO FALL BELOW FREEZING
ACROSS MUCH OF SOUTHEAST COLORADO. THERE WILL ALSO BE THE POTENTIAL
FOR A DUSTING OF SNOW ACROSS THE EASTERN MOUNTAINS AND SOUTHEAST
PLAINS AS THE FRONTAL BOUNDARY MOVES ACROSS THE REGION THIS
AFTERNOON AND EVENING. ISOLATED TO SCATTERED SNOW AND LOWER
ELEVATION RAIN SHOWERS WILL BE POSSIBLE ACROSS THE CENTRAL AND
SOUTHWEST MOUNTAINS THROUGH TONIGHT...WITH ONLY LIGHT ACCUMULATIONS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A VERY LOW POTENTIAL FOR MINOR ACCUMULATING SNOW ALONG
AND WEST OF INTERSTATE 25 THURSDAY MORNING...AND AGAIN IN THE
MOUNTAINS SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

MW/METZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:27 AM MDTFreeze WatchPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more10 hr

Nearby

Frost Advisories in Colorado, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.